MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH ROD CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH ROD CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 299704175
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Rod clamp´s advantageous one-handed locking and unlocking mechanism is jamming temporarily.No surgical delay, no adverse patient consequences.Another instrument was available and used without issues.This complaint involves two (2) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the returned device showed signs of normal wear however no visual defects that would impact device functionality.The clamp and the ratchet of the device were in good shape.The device was functionally tested and no sticking points/hitches along the ratchet were found, thus reported condition of jammed/seized cannot be confirmed.The overall complaint was not confirmed.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The overall complaint was not confirmed as functional testing showed no evidence of jams/sticking points along the ratchet.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during investigation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).

Brand Name
ROD CLAMP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9255545
Report Number1526439-2019-52327
Device Sequence Number3763960
Product Code LXH
UDI-Device Identifier10705034467313
UDI-Public10705034467313
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299704175
Device Lot NumberGM4606201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/28/2019
11/22/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/19/2019
11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1